prednisone withdrawal???

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

goaliegirl484
Regular Member


Date Joined May 2006
Total Posts : 28
   Posted 12/19/2007 9:11 AM (GMT -7)   
Hi,
I have been on Prednisone for three months and have slowly been weaned off.  Now i am off it totaly and i feel horrible.  I feel like i have been hiy by a truck.  My entire body feels like it is covered in black and blue marks, all my joints hurt, I am exhausted and I can't lift my arms over my head to stretch (I get chest and shoulder pains).
Does anyone know if this is common...or should i be worried?
Am waiting to get bloodwork back to start Remicade.
any info would be great.

Trsora1
Regular Member


Date Joined Nov 2007
Total Posts : 111
   Posted 12/19/2007 9:23 AM (GMT -7)   
yeah could be withdrawls but you would feel them as you drop a few days after. But maybe you have the flu or something. Besides all those symptoms is your diaherra back?? Try if you can to stay off that stuff and get on remicade.  Too bad they didnt start you on that while coming off steriod maybe wouldnt felt so crappy. Tricia

thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 12/19/2007 2:45 PM (GMT -7)   
I've been tapering my pred for weeks now, and I noticed I feel like that a lot the last 2 weeks or so as I got under 10mg.
It's a nasty drug indeed, and sadly I heard from some members it can linger in your system for a year after your done with it.
But I'm sure thats if you were on it for years not months (at least i'm hoping, i've been only on it for a few months too)

I hope ur feelin better soon :)
Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 7.5mg (tapering), Imuran 150mg, Atenolol 25mg for fast heartbeat (thanks Pred!)
Have used Pentasa, Entocort in the past
 
Have a safe and happy holiday everyone!


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 12/19/2007 8:26 PM (GMT -7)   
I tapered off of Prednisone just as my doctor instructed me, and I still felt like I had been hit by a truck. I literally crawled from the bed to the bathroom for three days before I could stand and fix myself some soup. I don't remember exactly what the doctor called it... I want to say he called it "adrenal insufficiency" or something... but the point is - I felt like crap.

The good new is, for me it wore off after about three days. The joint pain lingered a little bit, but I found that the more it wore off and I was able to move around - the moving around really helped the joint pain. That, and stay hydrated! Your joints need that water to lube themselves properly.

Good luck to ya. And I hope the Remicade helps you as much as it helped me!
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Remicade only, every 16 weeks.
Digestive enzymes, and probiotics.
Doing pretty darn good, all things considered. :-)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


Idolwild
Regular Member


Date Joined Sep 2007
Total Posts : 29
   Posted 12/20/2007 9:58 AM (GMT -7)   
I'm going through the same right now. I finished tapering from 40mg a day for 4 months at a rate of 5mg/week with a final week of 2.5 about one and a half weeks ago. Ever since dropping below 5mg I have had severe joint pain - knees, elbows, everything. Oh and the stool is nice and loose again, not D, but definitely not "formed". Gut hurts too. I hate my life.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:30 PM (GMT -7)
There are a total of 2,735,496 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
345 Guest(s), 15 Registered Member(s) are currently online.  Details
robotguy, Thankuall, tickbite666, Scaredy Cat, 1000Daisies, Girlie, reminder, getting by, NiceCupOfTea, Jingles1234, Madcat25, quincy, k07, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer